Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 538, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2012, 3:48 PM EST for Fayette County, Scott County, Woodford County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 3:48 PM EST (20:48 UTC)
- Expired
- Dec 17, 2012, 4:13 PM EST
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, KY, Scott County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 123 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 3:56 PM EST | HAIL 1 | 4 Sw Georgetown, KY | MOSTLY PEA TO DIME SIZE HAIL REPORTED ALONG WITH 1 INCH AND POSSIBLY SLIGHTLY LARGER HAIL MIXED IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 12:26 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS53 KLMK 172048
SVRLMK
KYC067-209-239-172130-
/O.NEW.KLMK.SV.W.0538.121217T2048Z-121217T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EST MON DEC 17 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
NORTHEASTERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 430 PM EST
* AT 344 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDWAY...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GEORGETOWN...
LANCELOT ESTATES AND PAYNES DEPOT...
HERDON AND GREAT CROSSING...
DONERAIL AND SHIFF...
CLABBER BOTTOM AND SPINDLETOP ESTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3808 8477 3817 8478 3819 8474 3821 8473
3832 8447 3824 8442 3822 8442 3821 8440
3815 8436 3813 8437
TIME...MOT...LOC 2048Z 253DEG 20KT 3816 8468
WIND...HAIL 60MPH 1.00IN
$$
AMS2 follow-up statements
908
WWUS53 KLMK 172059
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EST MON DEC 17 2012
KYC067-209-239-172130-
/O.CON.KLMK.SV.W.0538.000000T0000Z-121217T2130Z/
SCOTT KY-WOODFORD KY-FAYETTE KY-
359 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR NORTHWESTERN FAYETTE...NORTHEASTERN WOODFORD AND SOUTHERN SCOTT
COUNTIES...
AT 358 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. NICKEL SIZE HAIL WAS
REPORTED NEAR MIDWAY. THIS STORM WAS LOCATED NEAR LANCELOT
ESTATES...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
GEORGETOWN...
GEORGETOWN...
DONERAIL AND SHIFF...
CLABBER BOTTOM AND SPINDLETOP ESTATES...
NEW ZION AND MATTOXTOWN...
NEWTOWN AND OXFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3813 8437 3809 8468 3821 8473 3832 8447
3824 8442 3822 8442 3820 8440 3816 8437
3814 8437
TIME...MOT...LOC 2059Z 253DEG 20KT 3818 8461
WIND...HAIL 60MPH 1.00IN
$$
AMS777
WWUS53 KLMK 172113
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EST MON DEC 17 2012
KYC067-209-239-172123-
/O.CAN.KLMK.SV.W.0538.000000T0000Z-121217T2130Z/
SCOTT KY-WOODFORD KY-FAYETTE KY-
413 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE...
NORTHEASTERN WOODFORD AND SOUTHERN SCOTT COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL...AND DANGEROUS
LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3813 8437 3809 8468 3821 8473 3832 8447
3824 8442 3822 8442 3820 8440 3816 8437
3814 8437
TIME...MOT...LOC 2113Z 253DEG 20KT 3820 8451
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 3:26 PM EST, 22 minutes earlier.
Area forecast discussion, Dec 17, 3:26 PM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 326 PM EST MON DEC 17 2012 .Short Term (Tonight through Tuesday Night)... Issued at 320 PM EST Mon Dec 17 2012 Low pressure currently over Louisville will slowly move northeast along the Ohio River towards Cincinnati this evening. Widespread strong storms currently extending southward from this low will track across the Bluegrass Region and our eastern counties through 6 pm. With the position of the surface low, the farther threat for severe weather after 4 pm for areas west of Interstate 65 and north of the Ohio River are nil. Low clouds will continue this evening as cooler air wraps southward behind the surface low. Although scattered showers or light rain may continue through mid evening, no storms are expected once this line departs late this afternoon. The back edge of strato-cu associated with the departing low will move east of Interstate 65 early Tuesday morning. Expect pretty rapid clearing from west to east during the morning hours Tuesday. For the rest of Tuesday and Tuesday night, expect mostly clear benign weather as high pressure moves across the Gulf States. Temperatures will cool slightly for tomorrow, although highs will still range from the upper 40s north to the mid 50s south. Under light winds, lows early Wednesday will fall into the upper 30s to the lower 40s. .Long Term (Wednesday through Monday)... Issued at 325 PM EST Mon Dec 17 2012 Shortwave ridging with surface high pressure will be in control Wednesday, keeping things dry. However, do expect steadily increasing southerly winds with gradually increasing upper level sky cover through the day. Expect mild temperatures under steady warm air advection with highs in the upper 50s north to lower 60s south. ...Strong Storms, then Snow Possible Thursday/Thursday Night... A potent shortwave will slide across the southern Plains with strong cyclogenesis occurring with the associated surface low. This will occur as it moves from the eastern Plains to the middle Mississippi River Valley by dawn on Thursday. The increasing southerly surface winds between 10 and 20 mph and continually increasing sky cover will result in a mild overnight as temperatures only drop into the upper 40s and low 50s. A solid line of showers and thunderstorms should develop to the west ahead of a sharp cold front with the aid of broad ascent ahead of the amplified shortwave trough, and intense moisture transport on a 70-80 knot low level jet. Certainly, the kinematics will be more than sufficient with this system, however instability will be in question, as is usually the case in the cool season. At this point, storms should move through in the pre-dawn (west) and late morning hours (east) which should also limit instability potential. Nevertheless, a narrow axis of mid 50s dewpoints looks to advect into the region just ahead of the front sometime Thursday morning which could be enough for some of the wind potential to be realized at the surface. This system will have to be monitored for severe potential (especially damaging winds) through the coming forecasts. The quick hitting system will certainly bring rainfall to the area, with amounts ranging in the 0.5 to 1 inch range. Locally higher amounts will be possible. Cold front will rapidly push through from west to east through the day on Thursday, with a dry slot working in at the mid levels and cutting deep moisture off. Continued with a non-diurnal trend during the time with temperatures likely falling through the 40s and into the upper 30s through the afternoon and early evening. Forecast soundings clearly indicate rain will be able to change briefly to rain/snow and then snow as deeper moisture with the large comma head of the mature storm works across the northeastern half of the CWA. Will mention the rain/snow then snow transition Thursday night. With temperatures rapidly falling into the mid and upper 20s, could see a light dusting by dawn on Friday, especially across the Bluegrass. Friday and into the weekend will return to a dry pattern with generally zonal flow aloft. High temperatures will only be in the 30s on Friday, with lows Friday night in the mid 20s. Highs will improve to the 40s on Saturday and Sunday with similar low temperatures in the upper 20s. && .Aviation (18Z TAF Issuance)... Issued at 0025 AM EST Mon Dec 18 2012 Numerous fast moving thunderstorms have developed and will affect the SDF airport in the 18 to 21z time frame. Numerous thunderstorms will also affect LEX around 19 through 23z...and BWG from around 19 through 23Z. Frequent lightning...small hail and gust winds will accompany any thunderstorms. Other than thunderstorms, winds will be from 5 to 10kt from the southwest. Variable broken MVFR ceilings may be expected outside of any thunderstorms. Overnight, MVFR ceilings are expected with thunderstorms exiting after around 03z. Winds will switch to the northwest this evening. Ceilings will rise and begin to scatter out by 14z Tuesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......JSD Long Term........BS Aviation.........JSD
Hazardous weather outlook, Dec 17, 12:44 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1244 PM EST MON DEC 17 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1244 PM EST MON DEC 17 2012 /1144 AM CST MON DEC 17 2012/ ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE OHIO RIVER. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE MIDWEST EARLY THURSDAY. AHEAD OF THIS SYSTEM...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE LIKELY. THESE STORMS WILL BRING LIGHTNING AS WELL AS GUSTY WINDS AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WINDS TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RAS
In the hours before
Local storm report, Dec 17, 2:45 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL HIGHVIEW 38.14N 85.64W
12/17/2012 M0.50 INCH JEFFERSON KY OFFICIAL NWS OBS
AT NWS OFFICE
&&
EVENT NUMBER LMK1201111
CMCSpecial weather statement, Dec 17, 2:52 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 PM CST MON DEC 17 2012
KYZ028-029-038-045-046-053-054-063>065-073>077-081-172035-
ADAIR KY-ALLEN KY-BARREN KY-BULLITT KY-CUMBERLAND KY-GREEN KY-HARDIN
KY-HART KY-LARUE KY-MARION KY-METCALFE KY-MONROE KY-NELSON KY-SPENCER
KY-TAYLOR KY-WASHINGTON KY-
152 PM CST MON DEC 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SHEPHERDSVILLE TO 12 MILES NORTHWEST OF GREENSBURG TO 8 MILES SOUTH
OF SCOTTSVILLE...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
TAYLORSVILLE...
SPRINGFIELD...
LEBANON...
HODGENVILLE...
SAMUELS AND DEATSVILLE...
COXS CREEK AND LENORE...
SAINT FRANCIS AND WHITE ROSE...
FAIRFIELD AND WILLOWTOWN...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 114.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3663 8622 3737 8576 3795 8576 3804 8540
3803 8516 3799 8517 3735 8521 3661 8569
TIME...MOT...LOC 1952Z 272DEG 28KT 3787 8562 3737 8564
3665 8610
AMSSpecial weather statement, Dec 17, 3:05 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EST MON DEC 17 2012
KYZ034-035-038>040-172135-
ANDERSON KY-FRANKLIN KY-SHELBY KY-SPENCER KY-WOODFORD KY-
305 PM EST MON DEC 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...NICKEL SIZE HAIL...AND 40 MPH WIND MOVING ACROSS NORTH
CENTRAL KENTUCKY...
AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS MOVING EASTWARD ALONG THE I-64 CORRIDOR.
THESE STORMS WILL PRODUCE HEAVY RAINS...GUSTY WINDS TO 35 TO 40
MPH...CLOUD TO GROUND LIGHTNING AND PEA TO MARBLE SIZED HAIL WHICH
MAY COVER THE GROUND AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3835 8474 3819 8473 3817 8468 3818 8465
3813 8463 3812 8465 3811 8463 3806 8465
3803 8476 3802 8506 3804 8515 3804 8541
3826 8541 3830 8546 3830 8534 3835 8528
3833 8486
TIME...MOT...LOC 2004Z 251DEG 24KT 3822 8520
MJSpecial weather statement, Dec 17, 3:20 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EST MON DEC 17 2012
KYZ038>040-045>047-054-055-064>067-075>078-081-172105-
ADAIR KY-ANDERSON KY-BOYLE KY-CASEY KY-CUMBERLAND KY-GREEN KY-LINCOLN
KY-MARION KY-MERCER KY-METCALFE KY-MONROE KY-NELSON KY-RUSSELL
KY-SPENCER KY-TAYLOR KY-WASHINGTON KY-WOODFORD KY-
320 PM EST MON DEC 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
TAYLORSVILLE TO CAMPBELLSVILLE TO 7 MILES NORTHEAST OF RED BOILING
SPRING...AND MOVING EAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
TOMPKINSVILLE...
SPRINGFIELD...
LEBANON...
LAWRENCEBURG...
SHARPSVILLE AND MESHACK...
OTIA AND POTTSVILLE...
DUNCAN AND VERNON...
OZARK AND PERRYVILLE...
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
42 AND 59.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3662 8579 3729 8534 3804 8526 3803 8474
3745 8480 3686 8518 3688 8524 3686 8521
3677 8523 3662 8533 3661 8553
TIME...MOT...LOC 2021Z 249DEG 28KT 3802 8516 3733 8522
3662 8570
AMSLocal storm report, Dec 17, 3:21 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL HISEVILLE 37.10N 85.82W
12/17/2012 E0.75 INCH BARREN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1201112
LGSpecial weather statement, Dec 17, 3:48 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EST MON DEC 17 2012
KYZ036-037-041>043-049-172215-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-NICHOLAS KY-SCOTT KY-
348 PM EST MON DEC 17 2012
...CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH THE
BLUEGRASS REGION OF CENTRAL KENTUCKY.
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH THE BLUEGRASS
REGION OF CENTRAL KENTUCKY. THESE STORMS WERE MOVING EAST AROUND 25
MPH. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...HEAVY
RAINS...GUSTY WINDS OF UP TO 40 MPH...AND PEA TO MARBLE SIZED HAIL
WHICH MAY COVER THE GROUND AT TIMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3812 8408 3794 8397 3784 8400 3782 8408
3786 8409 3788 8426 3792 8427 3785 8443
3794 8448 3801 8466 3812 8462 3818 8465
3819 8473 3835 8474 3854 8447 3858 8423
3855 8417 3849 8417 3843 8396 3831 8384
TIME...MOT...LOC 2048Z 255DEG 18KT 3817 8462
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:34 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| Dec 17, 12:53 PM EST | Special Weather Statement | LMK | Logan | 42 min |
| Dec 17, 12:57 PM EST | Special Weather Statement | LMK | Ohio | 43 min |
| Dec 17, 1:06 PM EST | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| Dec 17, 1:13 PM EST | Special Weather Statement | LMK | Butler | 32 min |
| Dec 17, 1:14 PM EST | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Dec 17, 1:20 PM EST | Special Weather Statement | LMK | Logan | 30 min |
| Dec 17, 1:28 PM EST | Special Weather Statement | LMK | Butler, Grayson | 47 min |
| Dec 17, 1:44 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 26 min |
| Dec 17, 1:50 PM EST | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 45 min |
| Dec 17, 1:52 PM EST | Special Weather Statement | LMK | Simpson, Warren | 28 min |
| Dec 17, 2:02 PM EST | Special Weather Statement | LMK | Allen, Barren, Edmonson, Hart, Larue | 43 min |
| Dec 17, 2:08 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 82 min |
| Dec 17, 2:13 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 42 min |
| Dec 17, 2:29 PM EST | Special Weather Statement | LMK | Bullitt | 46 min |
| Dec 17, 2:34 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 41 min |
| Dec 17, 2:52 PM EST | Special Weather Statement | LMK | Barren, Green, Larue, Marion, Metcalfe, Monroe and 3 more | 43 min |
| Dec 17, 3:05 PM EST | Special Weather Statement | LMK | Franklin, Shelby, Woodford | 90 min |
| Dec 17, 3:20 PM EST | Special Weather Statement | LMK | Adair, Anderson, Boyle, Casey, Cumberland, Marion and 4 more | 45 min |
| Dec 17, 3:48 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 87 min |
| Dec 17, 3:49 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 86 min |
| Dec 17, 3:56 PM EST | Special Weather Statement | LMK | Casey, Clinton, Cumberland, Garrard, Jessamine, Lincoln and 2 more | 29 min |
| Dec 17, 6:49 PM EST | Special Weather Statement | LMK | Nelson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.